Treating distress without prescription drugs…


for full article see link here :

http://www.irishexaminer.com/lifestyle/features/treating-distress-withoutprescription-drugs-320716.html

“On Seroxat I lost all emotion, I couldn’t feel anything and I didn’t care about anyone, least of all myself. I had never had depression before but this anti-depressant made me feel suicidal. I started drinking heavily and I tried to kill myself a few times.”

Advertisements

2 comments

  1. Kay Cosas

    The same happened to me while on Seroxat. Turned me into an animal. Lost all emotion and was driven to suicide, especially on withdrawal. My reputation as a sane person is tarnished for life. The suicide attempts only ever experienced while on Seroxat had me labelled as having a personality disorder. But, in 2009, while still on Seroxat, I was hit with 100% emotional and sexual numbing, a complaint which started in 2007 until it gradually got worse and came full whack in 2009. Managed to get off it in 2009 thinking I would regain sexual functioning and emotions, but the truth is I have not been able to climax or feel love for anyone or interest in anything since. It’s not a case or a returned depression. I never even had those problems in the original depression. But once you’re labelled as depressed or put on psychiatric drugs and go on to complain of symptoms typical in depression anyway, report them again even off the drugs and you will always be told “Oh, you’re just depressed again”. I know full well I am emotionally and sexually defunct because I exposed my brain to Seroxat for 15 years. In 1995, when I was prescribed Seroxat, there was no warning on the box about sexual dysfunction – there is now. The reason it happens is because Seroxat actually depletes serotonin eventually. If you disable the re-uptake pump in the brain, serotonin is not being recycled over and over as it should be, and it runs on empty till it’s markedly depleted. Serotonin is needed for regulating emotions, allowing us to feel pleasure and to sleep. I also have severe insomnia. No-one is buying it. I have emotional and moral support from no-one. I’m holed up in a flat that I never leave because I literally died in 2009.

    • truthman30

      Hi Kay, I am so sorry to hear of your Seroxat experience, I have had similar experiences both coming off, and after Seroxat. I hope that things get better for you. All I can say is, I wasn’t on it for as long as you and I have recovered a good bit. If it’s any help I found radically changing my diet, post- Seroxat really helped. Start juicing, if you haven’t already- take a supplement called Maca (Peruvian root) with a juice/smoothie. Detox as much as you can, baths, saunas, sweat- juicing, water etc. You can heal, it will take time, but you can regain your health. Maca re-balances your hormones, which should help, you can re-create serotonin by eating foods which help produce it. Cut back on foods which suppress Serotonin, such as coffee. If you need to get an indoor SAD lamp- you can get them in Argos- this will kickstart your body to produce Serotonin. Also get some Vit D supplements and Fish oils. All of this takes time to work, but you have to take these supplements every day. I sincerely believe that you can get your serotonin/dopamine system back working by itself, but you need to give it a boost by doing the stuff I just outlined. Diet is extremely important- to recover- even more important than exercise in my opinion. Try and cut out dairy, and meat- anything that will make your system sluggish- eat whole-foods- nuts, seeds, berries, fruits, vegetables, fish (twice a week at least). Juicing is a great way to kick start your body into health. I did all this myself, and it all really helped, and I feel much better. I know everything must seem so hopeless, but I sincerely believe you can regain your health- it will be slow, but worth it if you try. If you can get outdoors in nature, the sunlight and oxygen will also get your system working again, preferably a forest, or a woods, if you have a dog- bring the dog- if not get one, find a way to get more sunlight. Take Care 🙂

      Best of luck. 🙂

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s